MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE (VISIGLIDE); WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE (VISIGLIDE); WIRE, GUIDE, CATHETER
Catalog Number OL-XA25455
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility and the investigation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason (b)(4).The production lot number was not provided by the user facility, which prevented a meaningful review of production and complaint records.(b)(4).All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported a fracture on the guidewire device.Follow up communication with the user facility confirmed the following information: during a us-bd case, after having punctured the intrahepatic bile duct with a 19fna needle (convex) through the gaster, the guidewire in question was inserted into the needle; the distal end of the guide wire hit the distal tip of the needle and the distal segment of the guide wire became fractured into the vessel; it is unknown whether the fractured segment went into the hepatic side or the bile duct side; and it was reported that the fractured segment still remains in the patient's body.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the returned sample evaluation results and to correct the event description in section reported in the initial report.Results is based on evaluation of user facility information & the returned sample; is based upon evaluation of undamaged sections of the returned sample.Conclusion is based upon evaluation of user facility information & the returned sample; is based upon evaluation of undamaged sections of the returned sample.The actual device was returned to the manufacturing facility for evaluation and the lot number is unknown.Visual inspection upon receipt found that the actual sample's core wire and coil were exposed at its fractured distal end.Magnifying and electron microscopic inspections of the fractured end focusing on the state of the urethane outer layer revealed that the surface of the damaged portion of the urethane outer layer was in the smooth state.The urethane outer layer adjacent to the fracture revealed some sheared and abraded segments.The state of the distal segment where some portions of the device were missing was inspected.The urethane outer layer was found to be completely missing on 0mm to approximately 12mm from the distal end of the device.On approximately 12mm - 16mm, the semicircle portion of the urethane outer layer was missing.The coil was found to be missing from the distal segment approximately 2mm - 13mm from the distal end.There was no missing segment on the core wire.The outside diameter was measured on the undamaged segment and confirmed to meet manufacturer specifications.The actual sample underwent tactile inspection for the state of the lubricity of the coating along the wire and confirmed to meet manufacturer specification.The production lot number was not provided by the user facility, which prevented a meaningful review of production and complaint records.There is no indication that this event was related to a device defect or malfunction and the exact cause cannot be definitively determined.Based on the on the investigation results it is likely that the actual device was withdrawn in the state where its distal segment had close contact with the distal end of the metallic needle used in combination with the actual sample, resulting in the damage observed on the actual sample.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The initial report stated during a us-bd case, after having punctured the intrahepatic bile duct with a 19fna needle (convex).The correct description should be (1) during a eus-bd case, after having punctured the intrahepatic bile duct with a 19fna needle (sonotip).

Brand Name
SINGLE USE GUIDWIRE (VISIGLIDE)
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6020385
Report Number9681834-2016-00239
Device Sequence Number16498933
Product Code DQX
UDI-Device Identifier04953170358241
UDI-Public04953170358241
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOL-XA25455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;